MAUDE Adverse Event Report: SYNTHES GMBH PHILOS AIM-DEVICE; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH PHILOS AIM-DEVICE; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 323.050
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that upon routine inspection on an unknown date, it was noticed that the set screw was dislodged on the ph guide block.A replacement was needed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: photo investigation: the product was not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed the connecting bolt was not observed.No other issue was identified.Functional test can not be performed through photo evidence provided, however, due to missing screw, the reported condition can be confirmed as the functionality of the device will not work as intended.With available information, the complete potential cause for the observed condition can not be established.This condition may occur during the cleaning/sterilization process, particularly when the components are assembled or disassembled.As these procedures are often repeated, there is an increased risk of components going missing.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the philos aim-device would have contributed to the complained device issue.Based on the investigation findings, the potential cause can not be established, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part#323.050, lot # 8541802, manufacturing site: werk hagendorf, manufacturing date: 19 nov 2023, a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the connecting bolt of the philos aim-device was missing.Therefore; it is not unreasonable based on information provided and the observed condition of the returned device that a functionality issue may occur during the procedure and nability to assemble with the mating devices.A dimensional inspection for the philos aim-device was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the philos aim-device would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # 323.050, lot # 8541802, manufacturing site: werk hagendorf, manufacturing date: 19 nov 2023.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.H6: the product was not returned to j&j medtech orthopaedics; however, photos were provided for review.The photo investigation revealed the connecting bolt was not observed.No other issue was identified.Functional test can not be performed through photo evidence provided, however, due to missing screw, the reported condition can be confirmed as the functionality of the device will not work as intended.With available information, the complete potential cause for the observed condition can not be established.This condition may occur during the cleaning/sterilization process, particularly when the components are assembled or disassembled.As these procedures are often repeated, there is an increased risk of components going missing.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the philos aim-device would have contributed to the complained device issue.Based on the investigation findings, the potential cause can not be established, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part# 323.050.Lot # 8541802.Manufacturing site: werk hagendorf.Manufacturing date: 19 nov 2023.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PHILOS AIM-DEVICE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23572559
Report Number8030965-2025-11511
Device Sequence Number10172785
Product Code FZX
UDI-Device Identifier07611819117525
UDI-Public(01)07611819117525(10)8541802
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.050
Device Lot Number8541802
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer11/18/2025
12/19/2025
12/29/2025
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date11/19/2025
12/19/2025
12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown